Alert archive / Alabama / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 61, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 3, 2018, 7:33 PM CDT for Dale County, Henry County, Alabama. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2018, 7:33 PM CDT (00:33 UTC)
- Expired
- Jun 3, 2018, 8:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dale County, AL, Henry County, AL
The radar
The Ft Rucker radar (KEOX), 15 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 8:01 PM CDT | TSTM WND GST 38 | 1 Se Edwin, AL | MESONET STATION D7933, 1 SE EDWIN MEASURED A GUST OF 38 MPH. |
| Jun 3, 8:15 PM CDT | TSTM WND DMG | Abbeville, AL | DISPATCH REPORTS A FEW TREES DOWN IN THE AREA. ONE SPECIFIC LOCATION REPORTED EARLIER WAS NEAR COUNTY ROAD 65 IN THE ABBEVILLE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3021 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
323
WUUS52 KTAE 040033
SVRTAE
ALC045-067-040115-
/O.NEW.KTAE.SV.W.0061.180604T0033Z-180604T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
733 PM CDT SUN JUN 3 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northern Dale County in southeastern Alabama...
Northwestern Henry County in southeastern Alabama...
* Until 815 PM CDT.
* At 733 PM CDT, a severe thunderstorm was located near Doster, or 9
miles south of Clio, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Abbeville, Ozark, Ariton, Bells Crossroads, Dill, Edwin, Mabson,
Arguta, Snells Crossroads, Ewell, Graball, Dale County Lake, Marley
Hill, Phillips Crossroads, Skipperville, Echo, Capps, Roberts
Crossroads, Barefield Crossroads and Murphy Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3171 8532 3155 8518 3137 8551 3150 8574
3162 8578 3162 8542 3171 8542
TIME...MOT...LOC 0033Z 311DEG 24KT 3158 8561
HAIL...1.00IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:56 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 3, 6:56 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
756 PM EDT Sun Jun 3 2018
.AVIATION [Through 00Z Tuesday]...
A final line of storms tonight may impact DHN and ABY over the
next few hours. Otherwise, VFR should prevail through the night
with fair conditions tomorrow.
&&
.PREV DISCUSSION [239 PM EDT]...
.NEAR TERM [Through Tonight]...
A cold front will push through most of the Tri-state area from
northwest to southeast overnight. Showers and thunderstorms will
continue to develop for the remainder of this afternoon. Some of
the CAM guidance shows another area of convection developing along
and just ahead of the cold front moving into our CWA this
evening. A few of the storm may be strong to briefly severe. Lows
will range from the upper 60s northwest to mid 70s southeast.
.SHORT TERM [Monday Through Tuesday Night]...
Cold front will be draped along the coast early morning and
continue to push through the coastal waters during the day and out
of our area Monday night. The front appears to stall across the FL
peninsula Tuesday. Rain chances decrease through the short term as
drier air works in from the northwest. It will not be quite as
muggy with dewpoints dropping into the lower 60s. Daytime highs
will run in the upper 80s to lower 90s and lows in the mid to
upper 60s.
.LONG TERM [Wednesday Through Sunday]...
A shortwave trough will swing through the southern US Wednesday
then drift into the Gulf and create 'trophiness' on the east side
of the La Canicula ridge over the southwest into the weekend.
There will be a return to the summertime seabreeze convection each
afternoon and a slow increase in temperatures. Heat indices will
also push back towards the upper 90s by next weekend.
.MARINE...
Westerly winds will become northwesterly Monday behind a cold
front then turn westerly and southerly by the middle of the week.
Isolated showers and thunderstorms expected for Monday then again
towards the end of the work week.
.FIRE WEATHER...
Red Flag conditions are not expected over the next several
days.
.HYDROLOGY...
The Withlacoochee River at Valdosta is currently cresting just
above minor flood stage and is forecast to gradually fall through
action stage this week. Many other area rivers remain in action
stage, but are not expected to reach flood stage as a result of
rainfall this week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 92 65 92 68 / 30 10 0 0 0
Panama City 76 88 71 86 74 / 30 10 0 0 0
Dothan 70 88 65 89 68 / 40 0 0 0 0
Albany 71 89 65 89 67 / 30 0 0 0 0
Valdosta 73 91 64 90 67 / 30 10 0 0 0
Cross City 76 90 68 90 69 / 30 30 0 0 0
Apalachicola 76 89 70 87 73 / 30 20 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Barry
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Harrigan
MARINE...Scholl
FIRE WEATHER...Harrigan
HYDROLOGY...SchollIn the hours before
Local storm report, Jun 3, 5:55 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
655 PM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG 2 WNW ESTO 30.99N 85.67W
06/03/2018 HOLMES FL PUBLIC
TREES REPORTED DOWN BETWEEN ESTO AND PITMAN,
WITH ONE ON A HOUSE.
&&
RHSpecial weather statement, Jun 3, 6:03 PM CDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Tallahassee FL 703 PM EDT SUN JUN 3 2018 FLZ012-112-040000- Coastal Bay FL-Inland Bay FL- 703 PM EDT SUN JUN 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 800 PM EDT/700 PM CDT/... At 703 PM EDT/603 PM CDT/, Doppler radar was tracking a strong thunderstorm near Lynn Haven, moving southeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Parker, Southport, Magnolia Beach, Cedar Grove, Dirego Park, Bay Harbor, College Station, Biltmore Beach, Brannonville, Millville, Vicksburg and St Andrews State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3037 8583 3040 8567 3015 8549 3013 8576 TIME...MOT...LOC 2303Z 333DEG 11KT 3032 8571 ADL
Local storm report, Jun 3, 6:14 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
714 PM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 4 N VICKSBURG 30.37N 85.66W
06/03/2018 BAY FL PUBLIC
2 TREES REPORTED DOWN ON POWER LINES ALONG
SKUNK HILL RD.
&&
RHSpecial weather statement, Jun 3, 6:27 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
727 PM EDT SUN JUN 3 2018
FLZ112-040015-
Coastal Bay FL-
727 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAY COUNTY UNTIL 815
PM EDT...
At 727 PM EDT, Doppler radar was tracking a strong thunderstorm over
Springfield, or over Panama City, moving south at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Panama City, Callaway, Springfield, Tyndall Air Force Base, Parker,
Biltmore Beach, St Andrews State Park, Magnolia Beach, Cedar Grove,
Beacon Beach, Bay Harbor and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3017 8577 3020 8554 3017 8551 3006 8547
2994 8548 3013 8576
TIME...MOT...LOC 2327Z 347DEG 10KT 3015 8564
ADLSpecial weather statement, Jun 3, 6:34 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
634 PM CDT SUN JUN 3 2018
ALZ065-066-040030-
Dale AL-Coffee AL-
634 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALE AND COFFEE COUNTIES
UNTIL 730 PM CDT...
At 634 PM CDT, Doppler radar was tracking a strong thunderstorm over
Glenwood, or near Goshen, moving southeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Daleville, Elba, Enterprise, Fort Rucker, Ozark, Level Plains,
Newton, New Brockton, Ariton, Pinckard, Lee, Mixons Crossroads, Hunt
Field, Waterford, Curtis, Carl Folsom A/p, Hooper Stage Field,
Gerald, Camp Humming Hills and Clintonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3162 8615 3162 8576 3134 8551 3120 8607
3138 8620
TIME...MOT...LOC 2334Z 326DEG 33KT 3166 8619
ADLSpecial weather statement, Jun 3, 7:14 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
714 PM CDT SUN JUN 3 2018
ALZ066-040100-
Dale AL-
714 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE COUNTY UNTIL
800 PM CDT...
At 714 PM CDT, Doppler radar was tracking a strong thunderstorm near
Doster, or 7 miles southeast of Brundidge, moving southeast at 30
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ozark, Ariton, Bells Crossroads, Skipperville, Echo, Dill, Bagwells
Crossroads, Roberts Crossroads, Mabson, Arguta, Snells Crossroads,
Ewell, Barefield Crossroads, Beamon, Browns Crossroads, Dale County
Lake, Phillips Crossroads, Ward Bridge, Dykes Crossroads and Bertha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3157 8542 3149 8542 3133 8553 3162 8576
3162 8551
TIME...MOT...LOC 0014Z 319DEG 24KT 3164 8573
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:14 PM CDT | Special Weather Statement | TAE | Dale | 46 min |
| Jun 3, 8:14 PM CDT | Special Weather Statement | TAE | Henry | 46 min |
| Jun 3, 8:34 PM CDT | Special Weather Statement | TAE | Houston | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.